Results 1 to 9 of 9

Thread: strange reaction with generic Cymbalta

  1. #1
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    S. Indiana
    Posts
    1,022

    Default strange reaction with generic Cymbalta

    The company name is TEVA. Some background, I have been on my medication combination for over 11 years with no problems. This past month I switched over to generic Cymbalta and twice in a two week period after taking a dose I felt like I had to jump out of my skin. It is hard to explain how bad it was but I couldn't keep my arms or legs still. Has anyone else had this happen or heard of this happening?
    1979 spinal issues, 1993 lumbar microdisectomy L3-4, 1996 360 3 level lumbar fusion L2-5, 1999 open thoractomy fusion T8-9,
    2002 C3-7 herniations and T4-7 herniations, 2004 total disability, a new limited life

  2. #2
    Distinguished Community Member
    Join Date
    Jan 2007
    Posts
    642

    Default

    Mark - Yes i have tried Cymbalta, among others, I doubt there are any I have not tried. I had basicly the same reaction you did, I wanted to ,as you said jump out of my skin. I was jittery, scared, and NO relief. I wish you the very best - take care my friend.
    Blessings
    Alex44
    Skypilot

  3. #3
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    S. Indiana
    Posts
    1,022

    Default

    Alex, thanks for the response, thankfully I haven't had another reaction since the last one. My doctor did give me a medication for the next time I have a reaction [hopefully I never need it]. Thankfully my doctor is an 78 yr old doctor that puts patients first and I haven't been pushed into pain management which is the new law. It is just a matter of time before I have to bow down to legislator that seem to hurt us more than the abusers of pain medication.

    How has your detox been coming along? I wish you didn't have to go through it and I hope you are getting help dealing with the detox that you need. Many of us are struggling with health care as my family now is covering our medication out of pocket since our deductible is now $4500. The price increases and deductible increases are unbelieveable with the implementation of ACA. I guess all of us will just have to do the best we can as there isn't much else we can do.
    1979 spinal issues, 1993 lumbar microdisectomy L3-4, 1996 360 3 level lumbar fusion L2-5, 1999 open thoractomy fusion T8-9,
    2002 C3-7 herniations and T4-7 herniations, 2004 total disability, a new limited life

  4. #4
    Distinguished Community Member
    Join Date
    Jan 2007
    Posts
    642

    Cool

    Hi Mark - and all the other wonderful people here. I am now down to half what i was on - no fun, still in pain, cannot do as much, but not sick anymore.don't know what will happen but the new doc seems like a straight shooter - she was very up-front about a few things - do's and don'ts - We will see. I am sorry your co-pay is so high - how is that supposed to be affordable health care? I could'nt pay anything like that, heck, i can't even get my teeth fixed and I am missing a LOT. Oh well, life goes on, I hope you are doing better along with your family. Take care - Blessings
    Alex44
    Skypilot

  5. #5
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    S. Indiana
    Posts
    1,022

    Default

    Hi Alex, sorry it has been a few days but it has been a tough week with gout adding to my pain. Glad to hear you are not sick any more but I wish you could get out and do what you want. I know the feeling of pain restricting actions but it sounds like you have a doctor you can work with now. I will be dealing with a new pain management doctor this fall so I have some concerns about the change. The good thing is it is right here in town so that is a benefit. The changes we are seeing in medical insurance isn't affordable by any means unless you get gov't subsides; so like usual the middle class will take it in the shorts.
    1979 spinal issues, 1993 lumbar microdisectomy L3-4, 1996 360 3 level lumbar fusion L2-5, 1999 open thoractomy fusion T8-9,
    2002 C3-7 herniations and T4-7 herniations, 2004 total disability, a new limited life

  6. #6
    Distinguished Community Member
    Join Date
    Jan 2007
    Posts
    642

    Default

    Thanks Mark - no, this NURSE Practioner is a piece of work. I can't even make an appointment without going thru her nurse. Sorry about the gout - I have it too in my big toes and it hurts like the dickens. I got lucky with the VA in that they sent me the Real MS- Contin - much smoother then the genaric - so i can see where the change from brand to generic with the Cymbalta would have an affect. Hope this finds you and yours in good shape and as pain free (OXYMORAN since we never are) but hoping anyway.
    Blessings
    Alex44
    Skypilot

  7. #7
    Distinguished Community Member Pharmacist.steve's Avatar
    Join Date
    Nov 2006
    Location
    Southern Indiana
    Posts
    127

    Default

    Sounds to me like the sustained release mechanism is not working and is "dumping" the dose check this out http://www.fda.gov/Safety/MedWatch/
    Pharmacist Steve
    www.pharmaciststeve.com

  8. #8
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    S. Indiana
    Posts
    1,022

    Default

    Steve I knew if there were an answer you would have it. Thanks for the link and the info and it is exactly what it feels like and it is very random so I believe it is a quality control issue.
    1979 spinal issues, 1993 lumbar microdisectomy L3-4, 1996 360 3 level lumbar fusion L2-5, 1999 open thoractomy fusion T8-9,
    2002 C3-7 herniations and T4-7 herniations, 2004 total disability, a new limited life

  9. #9

    Default

    Hi Mark
    I know it has been forever just know that doesn't mean that you have not been in my thoughts ..My absence is due to most days not being able to put two thoughts together then typing them out.

    I went off Cymbalta after more then 5 yrs on it and let me tell you that was the hardest withdraw I have ever gone through (thus far), I was a mess for quite a while I went from wanting to kill myself to killing everyone else. At long last that is over.

    I am back on the ride of trying to find something that works for me. I was on celexia for awhile and let me tell you it was like my arms and legs were on there on wave lengths I had little control over what they did!!

    Anyway I am glad to hear that you no longer have that problem, I still do to a small extent ..

    Life willing I plan on writing a thread, update and a few questions if any have any answers..

    Hugs,
    Linda

Similar Threads

  1. Replies: 3
    Last Post: 06-23-2018, 01:11 PM
  2. Replies: 24
    Last Post: 01-08-2017, 05:34 AM
  3. Strange Seizure
    By Porkette in forum Epilepsy
    Replies: 10
    Last Post: 04-22-2013, 02:38 AM
  4. Anyone using cymbalta for pain?
    By Lazarus in forum Multiple Sclerosis
    Replies: 10
    Last Post: 01-11-2013, 09:51 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.